Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jul 7, 1998, 10:49 PM CDT for Ochiltree County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 1998, 10:49 PM CDT (03:49 UTC)
- Expired
- Jul 8, 1998, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Ochiltree County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 2633 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 080350 FFWAMA TXC357-080645- BULLETIN...EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1049 PM CDT TUE JUL 7 1998 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... OCHILTREE COUNTY IN THE TEXAS PANHANDLE * UNTIL 145 AM CDT * AT 1045 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUING OVER OCHILTREE COUNTY...MOVING NORTH AT 15 MPH. * STREET FLOODING HAS BEEN REPORTED IN PERRYTON. HIGHWAY 70 AT 14 MILES SOUTH OF PERRYTON HAS BEEN COVERED BY WATER. DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. JC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:13 PM CDT, 7 hours 36 minutes earlier.
Area forecast discussion, Jul 7, 3:13 PM CDT, 7 hours 36 minutes before
FPUS3 KAMA 072013 AFDAMA TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 313 PM CDT TUE JUL 7 1998 SEVERAL FACTORS COMING TOGETHER FOR HEAVY RAINFALL IN THE TX AND OK PNHDLS. WEAK BNDRY OVER THE SRN TX PNHDL WILL EITHER REMAIN NEAR STATIONARY OR DRIFT GRADUALLY INTO THE NRN TX PNHDL TNGT. MOIST UPSLP FLOW NORTH OF THE BNDRY WILL COMBINE WITH SHRTWVS ROTATING AROUND WRN PERIPHERY OF UPR RDG TO GIVE PNHDLS A DECENT SHOT OF TSTMS TNGT THRU AT LEAST WED NIGHT. WITH PW RUNNING HIGH AT 140 PERCENT ABV NORMAL AND WITH WEAK STEERING WINDS RESULTING IN SLOW MOVEMENT OF CELLS...THERE WILL BE A CONTINUED THREAT FOR HEAVY RAINFALL. THE NW ZONES...WHERE SYNOPTIC SCALE LIFT WILL BE STRONGEST LATER TNGT INTO WED...ARE FAVORED FOR HEAVY RAINFALL. CONTEMPLATED A FLASH FLOOD WATCH FOR THE NW ZONES BUT DECIDED AGAINST IT SINCE DRY SOIL IN THIS AREA IS CAPABLE OF ABSORBING ALL BUT THE HEAVIEST OF DOWNPOURS. FEEL FLOODING WILL BE LOCALIZED AND BEST HANDLED WITH ADVISORIES AND WARNINGS. IN ADDITION TO THE HEAVY RAIN IN THE NW... COULD SEE LCL HEAVY RAIN IN AREA OF STRONG MESOSCALE FORCING VCNTY OF THE BNDRY THIS EVE ACRS THE SRN TX PNHDL. WILL MENTION HEAVY RAINFALL IN ALL ZONES FOR TNGT...AND IN NWRN ZONES FOR WED. .AMA... TX...NONE. OK...NONE. SP
In the hours before
Local storm report, Jul 7, 8:03 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TEXAS
803 PM CDT TUE JUL 07 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0537 PM DUMAS TX 1 INCH HAIL
07/07/98 MOORE PUBLIC REPORT THROUGH TV
MET
0616 PM 2 SW FARNSWORTH TX 60 MPH TSTM GUST
07/07/98 OCHILTREE PUBLIC REPORT THROUGH TV
METLocal storm report, Jul 7, 9:33 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TEXAS
933 PM CDT TUE JUL 07 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0537 PM DUMAS TX 1 INCH HAIL
07/07/98 MOORE PUBLIC REPORT THROUGH TV
MET
0616 PM 2 SW FARNSWORTH TX 60 MPH TSTM GUST
07/07/98 OCHILTREE PUBLIC REPORT THROUGH TV
MET
0923 PM 5 E FORGAN OK 60 MPH TSTM GUST
07/07/98 BEAVER WINDS IN EXCESS OF 60 MPH
REPORTED BY BEAVER EOCLocal storm report, Jul 7, 9:33 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TEXAS
933 PM CDT TUE JUL 07 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0537 PM DUMAS TX 1 INCH HAIL
07/07/98 MOORE PUBLIC REPORT THROUGH TV
MET
0616 PM 2 SW FARNSWORTH TX 60 MPH TSTM GUST
07/07/98 OCHILTREE PUBLIC REPORT THROUGH TV
MET
0923 PM 5 E FORGAN OK 60 MPH TSTM GUST
07/07/98 BEAVER WINDS IN EXCESS OF 60 MPH
REPORTED BY BEAVER EOCThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:29 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 31 min |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.